MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83910
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Material Separation (1562); Material Deformation (2976)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was an unretrieved device fragment.A 4mm x 15mm embold fibered detachable coil system was selected for use in a splenic pseudoaneurysm embolization procedure.The splenic artery was moderately tortuous, and there were a lot of issues with base stability.Eventually, a truselect catheter was placed distal to the pseudoaneurysm, and coiling began with 5mm embolds.Next, a 10mm x 20mm embold was placed despite difficulty going around the tortuosity and microcatheter kick back.Some non-boston scientific low-profile packing coils were placed followed by 4-5mm embolds further back.Finally, a 4mm x 15mm embold was positioned, but there was a detachment issue.When the wire between the perforation markers was snapped, the pull wire snapped as well.There was no pull wire to grasp at all.An attempt was made to remove the coil, but the distal end of the delivery wire was kinked and would not come back across the tortuous vessel.The physician ended up cutting the proximal end of the delivery wire until the pull wire was visible.The pull wire was pulled, and the coil was finally released, but it was suspected the proximal coil marker from the polymer shaft was left inside the patient.The procedure was completed.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device eval by manufacturer: the product was returned to boston scientific for analysis.Returned product consisted of an embold fibered 4x15.The delivery wire and the nitinol shaft were returned outside of the delivery sheath.The returned delivery wire showed that it was not broken at the serration.The coupler showed a slight bend and was still connected to the delivery wire.The pull wire showed a break.The ro marker was still attached to the delivery sheath.The media that was returned showed stretching of the coil.The media review concluded that the coil was inside the patient.The distal coupler was still attached per the image returned.The coupler appeared to be attached to the coil and may have been stretched.

Brand Name
EMBOLD FIBERED DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15417151
Report Number2124215-2022-34809
Device Sequence Number2786016
Product Code KRD
UDI-Device Identifier08714729983576
UDI-Public08714729983576
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2025
Device Model Number83910
Device Catalogue Number83910
Device Lot Number0029394547
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/19/2022
Supplement Date Received by Manufacturer10/06/2022
Initial Report FDA Received Date09/14/2022
Supplement Report FDA Received Date11/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexMale